# SDR 2023FA0000625

- Difficulty date: June 19, 2023
- Submitted: October 20, 2023
- Operation: General aviation
- Aircraft: N2838L
- Make and model: Cessna 172H
- Aircraft serial: 17256038
- Engine: Lyc O360A1A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: SL36006WA20P
- Condition: Separated
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CYL Â€¢3 DEVELOPED/, CRACK IN THE CYLINDER HEAD BETWEEN 
COOLING FINS IIPPROXIMATEL Y 1 625 INCHED ABOVE LOWEST FINE AT HE/ID/ 81\RREL ATTACHMENT. IOCIITED IN LOWER CORNEER EDGE OF CLINDER HEAD ON INTAKE VALVE SIDE.  PILOT NOFLCED CYL HEAD !HIP RISINC, TO APPROXIMATELY 480 DEGREES RAHRENHFIT ON CLLÔ€ƒ„L8 OUL /Â€¢FTER TAKE OFF. ENGINE STARTED RUNNING A LIL FLF ROUGH. THIS AIRCRAFT IS USED IN A TRIIINING ENVIRONMENL COOLING BAFFLEÔ€…‹ AND SEALS IN GOOD WORKING ORDER. THIS IS THE SECOND CYL 5INCF RL,LGINE OVI:RHI\UL TO BE CRACKED. TH[ HEAD ON CYL U.1 SEPARATED FROM THE BARREL IN  SEPTEMBER 2022. THIS CYLINDER SENT 81\CK 10 SUPERIOR AIR PIIRTS F'OR EVALUATION CYLINDER HAS A TOTAL TIME OF 1224.6 TOTAL TIME SINCE NEW. P,N SL36006W-1120P SIN 366WH1821723. ONE SERIAL NUMBER DIFFERENT FROM CYL #3.  ENGINE OVERHAULED BY PENN YAN AERO USING NEW SUPERIOR CYLINDER AND PUT INTO 
SERVICE ON CURRENT AIRCRAFT SEPTEMBER 30, 2020. TIME SINCE OVERHAUL ON THIS ENGINE TO DATE IS 1588.8 HOURS.
